Alert archive / Oklahoma / Special Weather Statements in 2018
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 6, 2018, 4:13 PM CDT for Wagoner County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2018, 4:13 PM CDT (21:13 UTC)
- Expired
- Oct 6, 2018, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
County Wagoner County, OK
The radar
The Tulsa radar (KINX), 35 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1086 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865
WWUS84 KTSA 062113
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
413 PM CDT SAT OCT 6 2018
OKZ066-067-070-062200-
Muskogee OK-Okmulgee OK-Wagoner OK-
413 PM CDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAGONER...
NORTHWESTERN MUSKOGEE AND NORTHEASTERN OKMULGEE COUNTIES UNTIL 500 PM
CDT...
At 413 PM CDT, a strong thunderstorm was located 5 miles southwest of
Stonebluff, moving northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Coweta... Haskell...
Stonebluff... Redbird...
LAT...LON 3591 9546 3577 9582 3584 9588 3586 9586
3586 9582 3589 9582 3590 9580 3590 9576
3593 9576 3607 9558
TIME...MOT...LOC 2113Z 234DEG 22KT 3584 9582
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 6, 3:41 PM CDT, 32 minutes earlier.
Area forecast discussion, Oct 6, 3:41 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 341 PM CDT Sat Oct 6 2018 .DISCUSSION... The cold front managed to make it through most of Tulsa County before slowing its southeast progress. The impressive temperature gradient today extends from west to east, with temperatures in southwest and central Oklahoma about 20 to 25 degrees cooler than areas in east central Oklahoma. Temperatures across this area and southeast Oklahoma warmed into the mid to upper 80s. Storms continue to fire along and north of the boundary, with additional storms across southeast Oklahoma into western Arkansas. Atmosphere is moderately unstable ahead of the front, but the best storm coverage will likely be near the boundary, where storms will have a tendency to back build to the southwest. The front will lift back north of the area on Sunday, leaving the muggy air in place for another couple of days. Rain chances will be highest near the retreating boundary across northeast into central Oklahoma on Sunday, with a lull in the activity by Sunday night into Monday. Much of the area may remain dry on Monday, with the highest rain chances west of Highway 75. Upper level trough in the west is slow moving, and will be located near the Four Corners region by Monday night. As large scale height falls spread out over the central and high Plains on Tuesday, the front will again begin a southward push toward Oklahoma. This will be a favorable set up for widespread showers and storms, some of which could be strong or severe on Tuesday. The heaviest rain will likely fall from Tuesday afternoon or evening into Wednesday morning. At this point, the trough looks progressive enough that any flooding impacts may be minimal. Finally by Wednesday into Thursday, we may see overnight lows in the 40s and 50s rather than 60s and 70s. && .PRELIMINARY POINT TEMPS/POPS... TUL 65 79 71 82 / 70 70 60 20 FSM 71 84 69 85 / 20 50 20 10 MLC 70 81 71 83 / 60 50 30 20 BVO 60 78 67 82 / 80 80 70 30 FYV 68 80 67 81 / 40 50 20 10 BYV 67 80 67 83 / 30 50 10 10 MKO 68 80 69 83 / 60 60 30 10 MIO 65 79 69 84 / 60 70 30 20 F10 68 80 70 82 / 70 60 40 20 HHW 71 84 69 85 / 30 50 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....06 CORFIDI
Hazardous weather outlook, Oct 6, 12:50 PM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1250 PM CDT Sat Oct 6 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1250 PM CDT Sat Oct 6 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... Showers and thunderstorms are expected to increase in coverage this afternoon ahead of a cold front that was pushing into eastern Oklahoma. The potential for heavy rainfall and localized flooding will exist as convection redevelops and trains over the same area near the front. A few strong storms will be possible near the front this afternoon and evening. The threat of widespread severe weather is low but a few storms could produce small hail and damaging wind gusts. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY through Tuesday...Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY and FRIDAY...No Hazards. EXTENDED DISCUSSION... An extended period of showers and thunderstorms is expected across eastern Oklahoma and northwest Arkansas as a storm system deepens across the western U.S. then lifts northeast by midweek. At the same time a cold front will linger across the region with an abundance of low level moisture pooling along the boundary. Heavy rainfall and a flooding potential will exist, primarily across northeast Oklahoma north of Interstate 44. Organized severe thunderstorms are not expected however isolated thunderstorms with damaging winds and small hail will be possible mainly during the afternoon and evening Sunday and again Tuesday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Oct 6, 2:58 PM CDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Tulsa OK 258 PM CDT SAT OCT 6 2018 OKZ057-058-062045- Craig OK-Ottawa OK- 258 PM CDT SAT OCT 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG AND NORTHWESTERN OTTAWA COUNTIES UNTIL 345 PM CDT... At 257 PM CDT, a strong thunderstorm was located near Bluejacket, moving northeast at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Miami... Commerce... Welch... Bluejacket... Treece... Picher... Cardin... Pyramid Corners... LAT...LON 3672 9501 3680 9521 3700 9513 3700 9480 TIME...MOT...LOC 1957Z 205DEG 22KT 3683 9508
Special weather statement, Oct 6, 4:00 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Tulsa OK 400 PM CDT SAT OCT 6 2018 OKZ060-061-062130- Tulsa OK-Rogers OK- 400 PM CDT SAT OCT 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROGERS AND EAST CENTRAL TULSA COUNTIES UNTIL 430 PM CDT... At 400 PM CDT, a strong thunderstorm was located 4 miles east of Owasso, moving east at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Tulsa... Claremore... Owasso... Catoosa... Verdigris... Tiawah... Taiwah... This includes Interstate 44 between mile markers 239 and 250. LAT...LON 3619 9584 3628 9586 3640 9559 3620 9554 TIME...MOT...LOC 2100Z 255DEG 12KT 3625 9579
Special weather statement, Oct 6, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
413 PM CDT SAT OCT 6 2018
OKZ066-067-070-062200-
Muskogee OK-Okmulgee OK-Wagoner OK-
413 PM CDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAGONER...
NORTHWESTERN MUSKOGEE AND NORTHEASTERN OKMULGEE COUNTIES UNTIL 500 PM
CDT...
At 413 PM CDT, a strong thunderstorm was located 5 miles southwest of
Stonebluff, moving northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Coweta... Haskell...
Stonebluff... Redbird...
LAT...LON 3591 9546 3577 9582 3584 9588 3586 9586
3586 9582 3589 9582 3590 9580 3590 9576
3593 9576 3607 9558
TIME...MOT...LOC 2113Z 234DEG 22KT 3584 9582The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 2:58 PM CDT | Special Weather Statement | TSA | Ottawa | 47 min |
| Oct 6, 4:00 PM CDT | Special Weather Statement | TSA | Rogers | 30 min |
| Oct 6, 4:21 PM CDT | Special Weather Statement | TSA | Choctaw | 39 min |
| Oct 6, 4:33 PM CDT | Special Weather Statement | TSA | Rogers | 42 min |
| Oct 6, 4:55 PM CDT | Special Weather Statement | TSA | Mayes | 50 min |
| Oct 6, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 53 min |
| Oct 6, 5:31 PM CDT | Special Weather Statement | TSA | Wagoner | 29 min |
| Oct 6, 6:09 PM CDT | Special Weather Statement | TSA | Delaware | 51 min |
| Oct 6, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 46 min |
Nearby
Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.